Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 20, NWS Morristown, TN

April 2, 2006Carter County, Unicoi County, Washington County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 2, 2006, 9:17 PM EDT for Carter County, Unicoi County, Washington County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 9:17 PM EDT (01:17 UTC)
Expired
Apr 2, 2006, 10:00 PM EDT
In force
43 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Carter County, TN, Unicoi County, TN, Washington County, TN

The radar

The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 6:08 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2006-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2598 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:53 PM EDT, 5 hours 24 minutes earlier.

Area forecast discussion, Apr 2, 3:53 PM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
353 PM EDT SUN APR 2 2006

.SHORT TERM (TONIGHT AND AND MONDAY)...A COLD FORT WILL MOVE ACROSS
THE AREA LATE TONIGHT INTO MONDAY MORNING.  AHEAD OF THIS
FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE
MRX CWA.  AN ADDITIONAL ROUND OF STROM ARE EXPECT TO PUSH THOUGH
OVERNIGHT.  SOME OF THE STORMS MAY BECOME QUITE STRONG...POSSIBLY
EVEN SEVERE.  THE FRONT WILL EXIT THE AREA MONDAY AFTERNOON WITH
DRIER AIR MOVING IN BEHIND.

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...HIGH PRESSURE BUILDS IN
AND DOMINATES AREA WEATHER TUESDAY AND WEDNESDAY.  CONFIDENCE IS LOW
ON TIMING AND TRACK OF A LOW MOVING INTO THE AREA DURING THE END OF
THE WEEK.  WILL KEEP 20 TO 30 POPS GOING FOR THURSDAY THROUGH
SATURDAY FOR THIS.  A RETURN TO DRY CONDITIONS ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             59  72  41  67 /  70  40  10   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  59  70  40  64 /  70  60  10   0
OAK RIDGE, TN                       58  70  39  64 /  70  50  10   0
TRI CITIES AIRPORT, TN              54  68  37  61 /  60  60  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB
Hazardous weather outlook, Apr 2, 5:14 AM EDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 AM EDT SUN APR 2 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-031000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
414 AM CDT SUN APR 2 2006 /514 AM EDT SUN APR 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE REGION LATE THIS
AFTERNOON...THEN A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...ESPECIALLY
LATE THIS AFTERNOON AND AGAIN LATE TONIGHT. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT.

In the hours before

Local storm report, Apr 2, 7:24 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
724 PM EDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     ONEIDA                  36.50N 84.51W
04/02/2006                   SCOTT              TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTY WIDE. REPORTED BY
            SHERIFFS OFFICE.

0715 PM     HAIL             JELLICO                 36.58N 84.13W
04/02/2006  E0.88 INCH       CAMPBELL           TN   LAW ENFORCEMENT

            NICKEL SIZE HAIL ON I-75 SOUTH OF JELLICO.

&&

MEP
Special weather statement, Apr 2, 9:06 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
906 PM EDT SUN APR 2 2006

TNZ017-018-VAZ005-006-008-030200-
JOHNSON-RUSSELL-SCOTT-SULLIVAN-WASHINGTON-
906 PM EDT SUN APR 2 2006

...STRONG THUNDERSTORMS MAY AFFECT THE CITY OF BRISTOL...
JOHNSON...AND SULLIVAN COUNTIES OF TENNESSEE AS WELL AS SCOTT
...RUSSELL AND WASHINGTON COUNTIES OF SOUTHWEST VIRGINIA...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTON TO WEBER CITY
TO 10 MILES WEST OF JONESBOROUGH....MOVING EAST AT 45 MPH.

THESE STORMS WERE MUCH WEAKER THAN THE SEVERE STORMS THAT HAD
AFFECTED MUCH OF THE REMAINDER OF NORTHEAST TENNESSEE THIS EVENING...
AND SHOULD REMAIN BELOW SEVERE LEVELS.

HOWEVER...SMALL HAIL UP TO DIME SIZE...AND GUSTY WINDS UP TO 40 TO
50 MPH ARE STILL POSSIBLE WITH THESE STORMS.  BRIEF HEAVY RAINS AND
DEADLY LIGHTNING WILL OCCUR WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.

TG
Local storm report, Apr 2, 9:12 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
912 PM EDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     TAZEWELL                36.46N 83.58W
04/02/2006  E70.00 MPH       CLAIBORNE          TN   AMATEUR RADIO

            SPOTTER ESTIMATED WIND GUST TO 70 MPH NEAR HARRIGATE.

0745 PM     TSTM WND DMG     6 SE WARTBURG           36.04N 84.51W
04/02/2006                   MORGAN             TN   LAW ENFORCEMENT

            NUMEROUS POWER LINES DOWN.

0751 PM     TSTM WND DMG     HARRIMAN                35.93N 84.56W
04/02/2006                   ROANE              TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE NORTH HALF OF THE COUNTY.

0801 PM     HAIL             5 SSE CLINTON           36.02N 84.10W
04/02/2006  E1.00 INCH       ANDERSON           TN   AMATEUR RADIO

            QUARTER SIZE HAIL ON HWY 25W SE OF CLINTON.

0810 PM     HAIL             POWELL                  36.03N 84.03W
04/02/2006  E1.00 INCH       KNOX               TN   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL.

0815 PM     TSTM WND DMG     6 SW SNEEDVILLE         36.48N 83.29W
04/02/2006                   HANCOCK            TN   LAW ENFORCEMENT

            ROOF OFF BARN AND BARN IN ROAD ON HWY 33 SW OF
            SNEEDVILLE. NUMEROUS TREES DOWN COUNTY WIDE.

0820 PM     HAIL             KNOXVILLE               35.97N 83.95W
04/02/2006  E1.00 INCH       KNOX               TN   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL ON CEDAR BLUFF. REPORTED BY
            SPOTTER.

0855 PM     TSTM WND GST     5 NE NEWPORT            36.01N 83.13W
04/02/2006  E60.00 MPH       COCKE              TN   AMATEUR RADIO

            SPOTTER ESTIMATED 60 MPH WIND AND RAINFALL OF 2 INCHES
            PER HOUR AT PARROTTSVILLE.

&&

MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:16 PM EDTSevere Thunderstorm WarningMRXBlount, Hamblen, Jefferson, Sevier59 min
Apr 2, 8:44 PM EDTSevere Thunderstorm WarningMRXCocke, Greene46 min
Apr 2, 9:56 PM EDTSevere Thunderstorm WarningMRXJohnson34 min
Apr 2, 11:52 PM EDTSevere Thunderstorm WarningMRXMorgan, Scott38 min
Apr 3, 12:33 AM EDTSevere Thunderstorm WarningMRXCampbell27 min
Apr 3, 12:53 AM EDTSevere Thunderstorm WarningMRXAnderson, Claiborne, Union32 min
Apr 3, 1:02 AM EDTSevere Thunderstorm WarningMRXKnox58 min
Apr 3, 1:35 AM EDTSevere Thunderstorm WarningMRXBledsoe40 min
Apr 3, 1:45 AM EDTSevere Thunderstorm WarningMRXJefferson, Sevier42 min
Apr 3, 2:06 AM EDTSevere Thunderstorm WarningMRXRhea25 min
Apr 3, 2:10 AM EDTSevere Thunderstorm WarningMRXCarter, Johnson, Sullivan, Unicoi, Washington47 min
Apr 3, 2:20 AM EDTSevere Thunderstorm WarningMRXRoane55 min
Apr 3, 2:35 AM EDTSevere Thunderstorm WarningMRXLoudon25 min
Apr 3, 2:52 AM EDTSevere Thunderstorm WarningMRXBlount, Knox53 min
Apr 3, 3:10 AM EDTSevere Thunderstorm WarningMRXJefferson, Sevier65 min
Apr 3, 3:21 AM EDTSevere Thunderstorm WarningMRXBledsoe, Sequatchie39 min
Apr 3, 3:50 AM EDTSevere Thunderstorm WarningMRXMeigs, Rhea40 min
Apr 3, 3:51 AM EDTSevere Thunderstorm WarningMRXCocke54 min
Apr 3, 3:52 AM EDTSevere Thunderstorm WarningMRXMarion23 min
Apr 3, 4:04 AM EDTSevere Thunderstorm WarningMRXHamilton56 min
Apr 3, 4:13 AM EDTSevere Thunderstorm WarningMRXSequatchie17 min
Apr 3, 5:15 AM EDTSevere Thunderstorm WarningMRXPolk45 min
Apr 3, 9:40 AM EDTLake Wind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more10 hr
Apr 3, 9:40 AM EDTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more10 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.